Alert archive / Texas / Flash Flood Warnings in 2023

Flash Flood Warning 33, NWS Shreveport, LA

June 13, 20236 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Jun 13, 2023, 7:54 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2023, 7:54 AM CDT (12:54 UTC)
Expired
Jun 13, 2023, 11:00 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:20 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 13, 6:20 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
620 AM CDT Tue Jun 13 2023

...New AVIATION...

.SHORT TERM...
(Tuesday through Wednesday)
Issued at 444 AM CDT Tue Jun 13 2023

A meandering frontal boundary will continue to drive active
weather conditions through the next 36 hours across the Ark-La-
Tex. Northwesterly flow aloft, ahead of an upper trough over the
Great Lakes, will continue to work in combination with this
frontal boundary to funnel embedded disturbances our way. This
includes one shortwave in particular that keeps activity going
through most of the day today, producing multiple rounds of
thunderstorms. This includes elevated supercells capable of
damaging winds, large hail, and isolated tornadoes in the process,
according to short-range guidance. With ample ingredients for
these severe weather hazards (including mid-level lapse rates
around 7 C/km or greater) present, Severe Thunderstorm Watch #279
was issued until 10 AM CDT.

Temperature maximums are expected to be moderated into a range in
the upper 80s and low-to-mid 90s as a result. Another round of
thunderstorms will redevelop later this afternoon/evening,
continuing into the overnight hours and moderating temperature
minimums into the upper 60s and low 70s tonight. By tomorrow, more
of the shortwave disturbances will have shifted eastward, and so
will the better chances of precipitation. While eastern zones
retain some potential more severe thunderstorms, slightly quieter
conditions elsewhere will allow for temperature maximums in the
upper 80s and low-to-mid 90s once again. /16/

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 444 AM CDT Tue Jun 13 2023

By Wednesday night, the threat of severe weather should be largely
diminishing across our region as the last in a series of shortwave
disturbances gradually shifts from the Middle Red River Valley into
the Lower MS Valley and points eastward. At least for the evening
hours, anticipate scattered convection to remain active over mainly
the northern and eastern parts of our region as the shortwave shifts
overhead invof the persistent quasi-stationary frontal boundary. So
despite the general downward trend in convection expected later in
overnight hours, cannot completely rule out a few strong or even an
isolated severe storm through the evening as the shortwave interacts
with the sfc boundary. Once again, this would likely be across those
northern and eastern zones, including much of southern Arkansas and
northern Louisiana.

Beyond Wednesday night, rain chances will really begin to drop off
overall as a dominant upper-level ridge axis to our SW across Mexico
begins to exert even greater influence across our region. This won't
entirely eliminate the chance of diurnally-driven convection across
the region, but daily coverage should be largely confined to our far
northern and eastern zones by late week into the upcoming weekend.

Of course, the bigger headline will involve the building heat wave
that is expected to commence during this late week timeframe with
high temperatures expected to climb into the mid and upper 90s for
nearly the entire region except for possibly our extreme northern
counties. Regardless, it appears the upper-level ridge will serve to
keep any fronts north of the region and therefore limit convection
for most areas. In fact, there is still some chance that isolated
triple-digit high temperatures could occur in our southern zones by
the end of this week and into the weekend given the strength of the
ridge axis. This may very well result in our first heat advisories
of the season if this indeed pans out by the time we wrap up the
week.

/19/

&&

.AVIATION...
(12Z TAFS)
Issued at 609 AM CDT Tue Jun 13 2023

For the 13/12Z TAF update, MFR/IFR cloud decks from convective
activity to the west will continue as the period begins. This TSRA activity
is expected to last through the rest of the period with more MVFR/IFR
vis/cigs possible as a result. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  72  91  73 /  50  50  30  30
MLU  90  71  91  71 /  60  50  40  40
DEQ  81  66  87  66 /  80  60  30  40
TXK  85  70  90  70 /  90  60  30  40
ELD  84  67  88  67 /  80  70  40  50
TYR  89  72  92  73 /  40  40  20  20
GGG  89  71  91  72 /  50  40  30  20
LFK  96  74  96  75 /  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....19
AVIATION...16
Hazardous weather outlook, Jun 13, 7:54 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
754 AM CDT Tue Jun 13 2023

ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-141100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Rusk-Panola-
754 AM CDT Tue Jun 13 2023

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

This Hazardous Weather Outlook is for southwest Arkansas, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected today through tonight as
a stationary front continues to linger across the region. Damaging
wind gusts and large hail will be the primary threats, but an
isolated tornado cannot be completely ruled out across parts of the
I-20 and I-30 corridors. Finally, areas of heavy rainfall may also
pose a threat of localized flash flooding with thunderstorms that
train over the same areas, especially along the I-30 corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for strong to severe thunderstorms will persist
through Wednesday and Wednesday night as the frontal boundary is
expected to remain nearly stationary and linger across the region.
Damaging wind gusts and large hail will remain possible. An isolated
tornado also cannot be ruled out.

By late week and through the weekend, thunderstorm chances will
decrease while temperatures increase into the mid and upper 90s to
near 100 degrees with heat advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed through tonight and possibly
again on Wednesday.

ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-141100-
Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
754 AM CDT Tue Jun 13 2023

This Hazardous Weather Outlook is for south central Arkansas, north
central Louisiana, northwest Louisiana, east Texas and northeast
Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are expected today through tonight as
a stationary front continues to linger across the region. Damaging
wind gusts and large hail will be the primary threats, but an
isolated tornado cannot be completely ruled out across parts of the
I-20 and I-30 corridors. Finally, areas of heavy rainfall may also
pose a threat of localized flash flooding with thunderstorms that
train over the same areas, especially along the I-30 corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for strong to severe thunderstorms will persist
through Wednesday and Wednesday night as the frontal boundary is
expected to remain nearly stationary and linger across the region.
Damaging wind gusts and large hail will remain possible. An isolated
tornado also cannot be ruled out.

By late week and through the weekend, thunderstorm chances will
decrease while temperatures increase into the mid and upper 90s to
near 100 degrees with heat advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today through tonight and
again on Wednesday.

In the hours before

Special weather statement, Jun 13, 5:39 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
539 AM CDT Tue Jun 13 2023

OKZ077-131130-
McCurtain OK-
539 AM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of northwestern
McCurtain County through 630 AM CDT...

At 538 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Oleta, or 21 miles northeast of Hugo, moving east at 30
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broken Bow, Wright City, Rufe, Glover, Slim, Bethel, Ringold, Mount
Herman and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3439 9477 3404 9472 3407 9516 3424 9515
      3425 9505 3433 9505
TIME...MOT...LOC 1038Z 264DEG 24KT 3419 9521

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Jun 13, 7:22 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
722 AM CDT Tue Jun 13 2023

ARZ051-131245-
Howard AR-
722 AM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of northern Howard
County through 745 AM CDT...

At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, or near Umpire, moving east at 60 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Umpire, Athens and Burg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas.

&&

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3418 9382 3418 9409 3419 9410 3419 9421
      3436 9420
TIME...MOT...LOC 1221Z 269DEG 51KT 3431 9405

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Jun 13, 7:35 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
735 AM CDT Tue Jun 13 2023

ARZ059-TXZ097-131315-
Little River AR-Bowie TX-
735 AM CDT Tue Jun 13 2023

...A strong thunderstorm will impact portions of southwestern Little
River and central Bowie Counties through 815 AM CDT...

At 735 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Boston, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texarkana, Wake Village, New Boston, Nash, Hooks, Red Lick, Leary,
Red Bank and Pine Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas...and northeastern Texas.

&&

LAT...LON 3341 9453 3360 9451 3362 9411 3335 9410
TIME...MOT...LOC 1235Z 273DEG 19KT 3350 9440

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:08 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Red River, Titus, Upshur, Wood67 min
Jun 13, 6:40 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Marion, Morris, Titus and 1 more50 min
Jun 13, 7:06 AM CDTSevere Thunderstorm Warning Considerable damage threatSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 4 more39 min
Jun 13, 7:31 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus59 min
Jun 13, 7:35 AM CDTSpecial Weather StatementSHVBowie40 min
Jun 13, 7:41 AM CDTSevere Thunderstorm WarningSHVBowie64 min
Jun 13, 7:44 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 3 more61 min
Jun 13, 8:25 AM CDTSevere Thunderstorm WarningSHVCass, Marion, Morris, Titus65 min
Jun 13, 9:21 AM CDTSpecial Weather StatementSHVHarrison, Marion24 min
Jun 13, 10:08 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus6 days
Jun 13, 11:02 AM CDTSpecial Weather StatementSHVCamp43 min
Jun 13, 11:21 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus39 min
Jun 13, 11:29 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Titus and 1 more46 min
Jun 13, 12:10 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Morris, Upshur65 min
Jun 13, 12:46 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Cass, Morris, Red River, Titus44 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningSHVBowie, Red River, Titus39 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood51 min
Jun 13, 3:11 PM CDTSpecial Weather StatementSHVMarion, Upshur49 min
Jun 13, 3:27 PM CDTSpecial Weather StatementSHVMarion48 min
Jun 13, 3:32 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood43 min
Jun 13, 3:43 PM CDTSevere Thunderstorm WarningSHVCass, Marion26 min
Jun 13, 4:04 PM CDTSevere Thunderstorm WarningSHVRed River41 min
Jun 13, 4:08 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVGregg, Rusk, Smith52 min
Jun 13, 4:25 PM CDTSevere Thunderstorm WarningSHVSmith35 min
Jun 13, 4:36 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River39 min
Jun 13, 4:43 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVGregg, Panola, Rusk62 min
Jun 13, 4:45 PM CDTSevere Thunderstorm WarningSHVRed River45 min
Jun 13, 4:58 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith47 min
Jun 13, 5:41 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk49 min
Jun 13, 5:44 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus46 min
Jun 13, 6:24 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Cass, Morris51 min
Jun 13, 6:26 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCamp, Franklin, Morris, Titus, Upshur, Wood49 min
Jun 13, 6:29 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVPanola, Shelby49 min
Jun 13, 6:53 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River67 min
Jun 13, 12:39 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Red River, Webster51 min
Jun 13, 1:38 PM CDTSpecial Weather StatementSHVBossier37 min
Jun 13, 7:22 AM CDTSpecial Weather StatementSHVHoward23 min
Jun 13, 8:56 AM CDTSpecial Weather StatementSHVColumbia49 min
Jun 13, 9:25 AM CDTSpecial Weather StatementSHVUnion35 min
Jun 13, 2:04 PM CDTSpecial Weather StatementSHVMiller26 min
Jun 13, 5:09 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier51 min
Jun 13, 5:31 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier59 min

Nearby

Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.